[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 7, 1996

Risk of Operative Site Bleeding With Parenteral Ketorolac

Author Affiliations

Redmond, Wash

JAMA. 1996;276(5):372. doi:10.1001/jama.1996.03540050032014
Abstract

To the Editor.  —I read with interest the article by Dr Strom and colleagues1 regarding parental ketorolac and the risks of gastrointestinal and operative site bleeding. While I acknowledge the necessity of publishing such a postmarketing surveillance study, the conclusions are concerning.In particular, this article seems to indicate that there is a low risk of operative site bleeding with this medication. It is important to point out a study2 in the ear, nose, and throat literature that demonstrated an approximately 5-fold increase in postoperative hemorrhage in patients who had received ketorolac perioperatively for tonsillectomy and adenoidectomy vs control patients. That article2 indicates the necessity of double-blinded studies of this drug for specific types of surgical procedures. Ketorolac appears to prompt bleeding after surgery performed on mucosal surfaces (ie, nasal, sinus, and tonsil and adenoid procedures). I believe a warning should be given on labelling for this

×